Alert archive / Alabama / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 140, NWS Mobile, AL

September 9, 2019Conecuh County, Covington County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Sep 9, 2019, 5:54 PM CDT for Conecuh County, Covington County, Escambia County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2019, 5:54 PM CDT (22:54 UTC)
Expired
Sep 9, 2019, 6:39 PM CDT
In force
45 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Conecuh County, AL, Covington County, AL, Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 117 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

726 
WUUS54 KMOB 092254
SVRMOB
ALC035-039-053-100000-
/O.NEW.KMOB.SV.W.0140.190909T2254Z-190910T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
554 PM CDT Mon Sep 9 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northeastern Escambia County in south central Alabama...
  Southeastern Conecuh County in south central Alabama...
  West central Covington County in south central Alabama...

* Until 700 PM CDT.

* At 553 PM CDT, a severe thunderstorm was located 12 miles 
  southwest of Red Level, or 13 miles southeast of Evergreen, moving 
  west at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Evergreen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3121 8670 3124 8701 3144 8697 3136 8667
TIME...MOT...LOC 2253Z 101DEG 25KT 3129 8679 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
159 
WWUS54 KMOB 092324
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
624 PM CDT Mon Sep 9 2019

ALC039-092333-
/O.CAN.KMOB.SV.W.0140.000000T0000Z-190910T0000Z/
Covington AL-
624 PM CDT Mon Sep 9 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COVINGTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled for 
Covington County.

LAT...LON 3123 8680 3128 8700 3144 8697 3139 8678
TIME...MOT...LOC 2323Z 123DEG 13KT 3134 8697 

$$

ALC035-053-100000-
/O.CON.KMOB.SV.W.0140.000000T0000Z-190910T0000Z/
Escambia AL-Conecuh AL-
624 PM CDT Mon Sep 9 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN ESCAMBIA AND SOUTHEASTERN CONECUH COUNTIES...

At 623 PM CDT, a severe thunderstorm was located 4 miles northeast of
Castleberry, or 6 miles south of Evergreen, moving northwest at 15
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Evergreen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3123 8680 3128 8700 3144 8697 3139 8678
TIME...MOT...LOC 2323Z 123DEG 13KT 3134 8697 

HAIL...1.00IN
WIND...60MPH
 
$$
522 
WWUS54 KMOB 092339
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
639 PM CDT Mon Sep 9 2019

ALC035-053-092349-
/O.CAN.KMOB.SV.W.0140.000000T0000Z-190910T0000Z/
Escambia AL-Conecuh AL-
639 PM CDT Mon Sep 9 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ESCAMBIA AND
SOUTHEASTERN CONECUH COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and 
gusty winds are still possible with this thunderstorm.

LAT...LON 3123 8680 3128 8700 3144 8697 3139 8678
TIME...MOT...LOC 2338Z 101DEG 25KT 3136 8710 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 4:02 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 9, 4:02 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
402 PM CDT Mon Sep 9 2019

.NEAR TERM /Now Through Tuesday/...A stationary boundary draped
across the southeast is providing a focus for the development of
showers and thunderstorms this afternoon. The boundary will lift
northward tonight into tomorrow as the sfc ridge builds back into
the area. Deep layer subsidence will continue on Tuesday with
slightly lower precipitable water values moving into the area.
Therefore, expect mostly dry conditions Tuesday, although extremely
isolated showers and thunderstorms may occur during the afternoon.
High temperatures on Tuesday will be in the low to mid 90s. When
combined with dewpoints in the low to mid 70s, heat indices will
range from 98 to 105 degrees. 13/JC

.SHORT TERM /Tuesday night Through Thursday night/...Little change
from what was mentioned in the near term discussion from Tuesday
night through Wednesday night as a mid to upper level high pressure
ridge continues over the area. The ridge actually builds slightly
through Wednesday night, and as such will act to suppress
convection again on Wednesday with only slight chances during the
afternoon. On Thursday, the upper ridge will be weakening slightly
and begin to slowly shift east, but still expect only a slight
chance for showers and thunderstorms during the afternoon on
Thursday. The surface ridge slides east and off the southeast
Atlantic coast through Thursday night as well, with deep easterly
flow developing across the region for most of the short term
period. Daytime highs will be in the low to mid 90s both Wednesday
and Thursday, with heat indices in the 100 to 105 degree range.
Lows Tuesday night through Thursday night will range from the
lower 70s over most of the interior to the mid 70s closer to the
coast and even a few upper 70s at the beaches. 12/DS

.LONG TERM /Friday Through Monday/...The ridging slides even
further east out over the Atlantic during the beginning of the
long term period, as a easterly/tropical wave slides underneath
across the Bahamas and toward Florida. Models somewhat similar in
moving this disturbance west across the Gulf over the weekend, at
varying degrees of development. For now it looks to remain an open
wave moving south across our area, but will bring an increase in
chances for showers and thunderstorms as we get toward the end of
the weekend, and lingering into Monday. Temperatures will return
to closer to normal in the long term period, with highs in the
upper 80s and lower 90s and lows in the upper 60s and lower 70s,
except mid 70s at the coast. 12/DS

&&

.MARINE...A surface ridge will build east across the northern
Gulf into mid week, bringing light to at times moderate southeast
to south flow. The surface ridge will shift north and east during
the latter half the week, with winds transitioning to more
predominately easterly and increasing slightly over the weekend.
Little change in seas expected through much of the week, but a
slight increase over the weekend is possible. 13/JC
&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  92  73  94  72  95  73  95 /  10  10   0  20   0  10  10  10
Pensacola   77  90  76  92  75  94  75  93 /  10  10  10  10  10   0  10  10
Destin      78  89  77  90  77  92  77  91 /  10  10  10  10  10   0  10  20
Evergreen   72  95  72  94  72  95  72  95 /  10  10   0  10   0   0   0  10
Waynesboro  71  92  70  93  71  95  71  95 /  20  10   0  10   0   0   0  10
Camden      73  95  72  94  71  95  72  95 /  20  10   0  10   0   0   0  10
Crestview   71  94  72  94  71  95  71  94 /  10  10   0  10   0   0   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Sep 9, 10:35 AM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
1035 AM CDT Mon Sep 9 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101545-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
1035 AM CDT Mon Sep 9 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Scattered showers and thunderstorms are expected this afternoon, with
a few isolated strong to sevre storms possible this afternoon, with
damaging winds being the primary threat.

After a brief spike in heat indices along the coast this morning of
110 to 112 degrees, daytime mixing has lowered dew points and heat
indices are now primarily ranging from around 98 to 106 degrees
across the entire area. Max heat indices this afternoon are expected
to be in the 102-108 degree range, with a few isolated locations near
the coast possibly approaching 110 degrees.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-101545-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1035 AM CDT Mon Sep 9 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

The probability for hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for hazardous weather is low.

In the hours before

Special weather statement, Sep 9, 2:07 PM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
207 PM CDT Mon Sep 9 2019

ALZ054-057-091945-
Wilcox AL-Butler AL-
207 PM CDT Mon Sep 9 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX COUNTIES UNTIL 245 PM
CDT...

At 206 PM CDT, the strong thunderstorm was located 11 miles
southeast of Belknap, or 15 miles southwest of Mosses, mdrifting
southwest at 5 to 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Rural Northest Wilcox County

LAT...LON 3196 8686 3196 8673 3186 8674 3183 8691
      3183 8700 3193 8713 3205 8715 3205 8686
TIME...MOT...LOC 1906Z 055DEG 14KT 3206 8691
Special weather statement, Sep 9, 2:14 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Mon Sep 9 2019

ALZ054-057-092000-
Wilcox AL-Butler AL-
214 PM CDT Mon Sep 9 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX COUNTIES UNTIL 300 PM
CDT...

At 211 PM CDT, the strong thunderstorm was located 11 miles southeast
of Belknap, or 17 miles southwest of Mosses, moving southwest at 15
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pine Apple.

LAT...LON 3196 8686 3196 8673 3186 8674 3183 8691
      3183 8700 3193 8713 3205 8715 3205 8686
TIME...MOT...LOC 1911Z 055DEG 14KT 3205 8693
Special weather statement, Sep 9, 2:15 PM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
215 PM CDT Mon Sep 9 2019

ALZ051-052-MSZ067-075-076-092000-
Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
215 PM CDT Mon Sep 9 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON...NORTHERN
PERRY...WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 300 PM CDT...

At 213 PM CDT, strong developing thunderstorms were located along a
line extending from 3 miles west of Silas to near Ovett, and moving
northwest at 5 mph.

Wind gusts of 45 to 55 mph will be possible with any of these these
storms. A Severe Thunderstorm Warning could later become necessary.

Locations impacted include...
Waynesboro, Richton, Clara, Millry, State Line, Buckatunna, Silas,
Gilbertown and Toxey.

LAT...LON 3143 8915 3143 8894 3178 8894 3184 8878
      3189 8848 3194 8847 3198 8836 3183 8817
      3181 8818 3176 8815 3176 8810 3170 8809
      3143 8847 3130 8883 3130 8915
TIME...MOT...LOC 1913Z 141DEG 6KT 3177 8840 3145 8905
Local storm report, Sep 9, 3:34 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CDT MON SEP 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     7 W WHISTLER            31.71N 88.92W
09/09/2019                   WAYNE              MS   EMERGENCY MNGR

            TREES REPORTED DOWN ON OLD HIGHWAY 84 LOOP
            ROAD AND PLEASANT GROVE ROAD.

&&

JFB
Local storm report, Sep 9, 3:37 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT MON SEP 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             WHISTLER                31.70N 88.81W
09/09/2019  E0.50 INCH       WAYNE              MS   EMERGENCY MNGR

            SMALL HAIL REPORTED IN WHISTLER, MS.

&&

JFB
Special weather statement, Sep 9, 5:23 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
523 PM CDT Mon Sep 9 2019

ALZ056-059-060-092300-
Conecuh AL-Escambia AL-Covington AL-
523 PM CDT Mon Sep 9 2019

...A FEW STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN ESCAMBIA...SOUTHEASTERN CONECUH AND WESTERN COVINGTON
COUNTIES UNTIL 600 PM CDT...

At 522 PM CDT, the strong thunderstorms were located southwest and
west of Andalusia, moving northwest at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Andalusia, River Falls and Red Level.

LAT...LON 3119 8631 3104 8661 3134 8690 3148 8663
TIME...MOT...LOC 2222Z 143DEG 5KT 3123 8657

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 10:57 AM CDTSpecial Marine WarningMOB48 min
Sep 9, 12:58 PM CDTSpecial Weather StatementMOBClarke47 min
Sep 9, 1:30 PM CDTSpecial Weather StatementMOBChoctaw45 min
Sep 9, 2:07 PM CDTSpecial Weather StatementMOBButler38 min
Sep 9, 2:14 PM CDTSpecial Weather StatementMOBButler46 min
Sep 9, 2:27 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw27 min
Sep 9, 5:23 PM CDTSpecial Weather StatementMOBCovington37 min
Sep 9, 6:33 PM CDTSpecial Weather StatementMOBClarke, Conecuh, Monroe42 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.